MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ELECTRICAL VENOUS OCCLUDER (EVO); CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 12-80-10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that an electrical venous occluder (evo) gave an error message during procedure.No addition information is available.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the electrical venous occluder (evo).The incident occurred in columbus, district of columbia.A livanova field service representative was dispatched to the facility to investigate the device and could reproduce the reported issue.A pinpoint calibration of the unit was performed and functional test carried out without failure.The evo clamp has been ordered and will be replaced anyway as per customer's request.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
After present occurrence, even if issue was re-solved with pinpoint calibration, customer decided to remove from service current unit and replaced it.The unit was manufactured in 2015 livanova complaint database review revealed that one further similar issue on this evo serial number occurred in 2022, another similar occurrence on different evo and same hlm console occurred in march 2024.Accordingly customer reported he experienced a previous calibration issue that was solved with pinpoint calibration.No further information about involved evo has been provided, nor if the customer replaced on its own the evo on the unit after first occurrence.Based on all the gathered information, it is reasonable to assume that the error message was related to a calibration failure of the evo that must be performed before procedure.It cannot be ruled out that the most likely root cause for reported event is a drift in calibration, that may also be related to user rough manipulation of the part when setting the tubing and/or wrong tubing material used.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ELECTRICAL VENOUS OCCLUDER (EVO)
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19928361
Report Number9611109-2024-00353
Device Sequence Number18178119
Product Code DWF
UDI-Device Identifier04033817900504
UDI-Public(01)04033817900504(11)191204
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-80-10
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown